Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 37, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Jul 10, 2019, 7:12 AM CDT for Jackson County, Nemaha County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 7:12 AM CDT (12:12 UTC)
- Expired
- Jul 10, 2019, 7:29 AM CDT
- In force
- 17 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jackson County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 72 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 5:58 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4110 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
627
WFUS53 KTOP 101212
TORTOP
KSC085-131-101245-
/O.NEW.KTOP.TO.W.0037.190710T1212Z-190710T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
712 AM CDT Wed Jul 10 2019
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Southern Nemaha County in northeastern Kansas...
Northwestern Jackson County in northeastern Kansas...
* Until 745 AM CDT.
* At 712 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Centralia, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Corning around 720 AM CDT.
Soldier and Goff around 730 AM CDT.
Wetmore and Circleville around 740 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3971 9579 3968 9579 3948 9585 3953 9604
3957 9604 3957 9618 3958 9624 3968 9624
3976 9621
TIME...MOT...LOC 1212Z 284DEG 36KT 3966 9615
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JP1 follow-up statement
450
WWUS53 KTOP 101229
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
729 AM CDT Wed Jul 10 2019
KSC085-131-101239-
/O.CAN.KTOP.TO.W.0037.000000T0000Z-190710T1245Z/
Nemaha-Jackson-
729 AM CDT Wed Jul 10 2019
...THE TORNADO WARNING FOR SOUTHERN NEMAHA AND NORTHWESTERN JACKSON
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas.
LAT...LON 3971 9579 3968 9579 3948 9585 3953 9604
3957 9604 3957 9618 3958 9624 3968 9624
3976 9621
TIME...MOT...LOC 1227Z 284DEG 36KT 3962 9593
$$
JPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Jul 10, 7:03 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 10, 7:03 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Topeka KS 703 AM CDT Wed Jul 10 2019 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 332 AM CDT Wed Jul 10 2019 Current conditions over the area are quiet with clear skies at this hour as blow off from storm tops over Nebraska have overspread areas north of the current complex of storms over southwestern into south central Nebraska following the trajectory of the upper flow pattern. The surface cold front has made its way into southeastern Nebraska and north central Kansas vicinity at this hour. The upper trough and associated upper low extend from eastern ND into central and just clipping southern portions of Nebraska. As such, the best height falls and associated forcing for ascent remain in Nebraska and into the upper MS Valley region. Associated mid level speed max is spread over Nebraska helping to support a couple elevated supercellular storms over the Nebraska Plains and now moving into south central Nebraska. Current indications are that these storms may eventually be able to make their way into north central areas of Kansas before weakening into the early morning hours. Soundings from the 00Z launches and SPC Mesoanalysis suggest that sufficient shear and favorable instability remain over north central areas of the forecast area. Therefore, have continued with at least chance POPs as storms advance into the area. Can't rule out there could still be a an strong to severe storm move into the area especially points northwest of the Manhattan. Overall CAM guidance and environmental data suggest that as storms continue to move into the area, they should weaken and become less organized. Outflow from the storms should reinforce the cool boundary and advance it further south through the area this morning. Therefore, the focus for any afternoon storms that develop would likely be over the southern most portions of east central Kansas. Although mid level lapse rates will be lacking this afternoon - with better height falls and forcing positioned well northeast of the area - strong instability and deeper moisture will likely coincide with marginal shear to cause at least some concern for a severe storm or two this afternoon over east central Kansas. Strong and possibly damaging winds appear to be the main concern along with heavy rain and perhaps some large hail from the most mature storms. Due to the modified nature of the "cold" front, dewpoints drop off only about 5 degrees or so from south to north across the area. Therefore, with temperatures near 90 south of I-70, do expect heat index values to range into the upper 90s to near 100 degrees. .LONG TERM...(Thursday through Tuesday) Issued at 332 AM CDT Wed Jul 10 2019 Into the mid and longer range periods, dry and hot conditions appear to be the story. With any significant perturbations in the flow pattern remaining well north of the area and a semipermanent anticyclone over the southwestern CONUS, do expect subtle height rises over the area with H85 temps ranging between 18-25 degrees C over the next week. This should allow for heat index values to be solidly into the 90s and perhaps low 100s by the weekend. It appears the trend in guidance from the GFS, ECMWF and Canadian solutions track the tropical storm system remnants just to the east of the area during the Tuesday and Wednesday time frame. This would likely keep the heart of the tropical moisture to the east of the area, which is good news with already very full reservoirs over the area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 625 AM CDT Wed Jul 10 2019 An early morning wind storm continues to move through the area and is tracking mainly north of the terminals with outflow winds along the southern flank of the storm likely impacting the terminals. Once this storm moves through, expect mainly VFR conditions as afternoon storms are expected to set up to the south of the terminals. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Drake LONG TERM...Drake AVIATION...Drake
Hazardous weather outlook, Jul 10, 3:44 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 344 AM CDT Wed Jul 10 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-110845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 344 AM CDT Wed Jul 10 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms are possible early this morning mainly over north central into portions of northeast Kansas. It is possible a storm could produce large hail and damaging wind gusts. A few severe thunderstorms will be possible again this afternoon along and south of Interstate 35. Large hail and damaging winds will be the main threats once again. Locally heavy rain will also be possible. Flooding on the Big Blue River and its tributaries up stream of Tuttle Creek Lake will continue until water levels on the lake come down. Flooding of the Delaware River upper stream of Perry Lake will continue until water levels on the lake come down. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding along the Republican River is expected to develop Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jul 10, 6:39 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
639 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TSTM WND DMG WATERVILLE 39.69N 96.75W
07/10/2019 MARSHALL KS EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN.
&&
BDLocal storm report, Jul 10, 6:42 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
642 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND GST 1 E WATERVILLE 39.69N 96.74W
07/10/2019 M66 MPH MARSHALL KS EMERGENCY MNGR
&&
CPLocal storm report, Jul 10, 6:47 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
647 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 3 NW LINN 39.71N 97.13W
07/10/2019 WASHINGTON KS TRAINED SPOTTER
6-INCH DIAMETER LIMB BLOWN OFF A TREE.
&&
CPLocal storm report, Jul 10, 6:48 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM TSTM WND GST BLUE RAPIDS 39.68N 96.66W
07/10/2019 E60 MPH MARSHALL KS PUBLIC
&&
BDLocal storm report, Jul 10, 6:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
652 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 2 SE CUBA 39.79N 97.43W
07/10/2019 REPUBLIC KS PUBLIC
MACHINE SHED LOST ROOF. GRAIN BIN BLOWN
OVER.
&&
CPLocal storm report, Jul 10, 6:55 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
655 AM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM TSTM WND GST RILEY 39.30N 96.83W
07/10/2019 M68 MPH RILEY KS TRAINED SPOTTER
MEASURED WITH PERSONAL WEATHER STATION.
&&
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:48 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 42 min |
| Jul 10, 5:11 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 49 min |
| Jul 10, 5:26 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 34 min |
| Jul 10, 5:53 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Geary, Marshall, Pottawatomie, Republic and 2 more | 52 min |
| Jul 10, 6:25 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Jackson, Marshall, Nemaha, Pottawatomie and 3 more | 50 min |
| Jul 10, 7:15 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie and 3 more | 45 min |
| Jul 10, 7:17 AM CDT | Flash Flood Warning | TOP | Marshall, Washington | 2 hr |
| Jul 10, 7:57 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Douglas, Jackson, Jefferson, Nemaha, Shawnee and 1 more | 33 min |
| Jul 10, 8:31 AM CDT | Special Weather Statement | TOP | Coffey, Franklin | 44 min |
| Jul 10, 9:27 AM CDT | River Flood Warning | TOP | Republic | 4 days |
| Jul 10, 3:21 PM CDT | River Flood Warning | TOP | Marshall, Washington | 64 hr |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.